Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
Sign in to follow this  
cleo

Medication Reaction - Medication Sensitive

Recommended Posts

I am dependent on prednisone for many years for crohns.  Can only tolerate one brand. Have recently tried to switch from older prednisone which I didn't realize was pretty expired to a new prescription.  The new one is the same brand as the old.  Am reacting to the new.  It is making me so sick.  Can't bear the endless adrenaline surge.  Have tried adding it little by little and that's not working.   Any helpful hints on how to deal with the adrenaline surges  would be so appreciated.   

Share this post


Link to post
Share on other sites

@cleo - sorry you’re struggling. Medication changes suck. I’ve had a similar experience with another medicine.  There are a lot of inactive ingredients in many drugs. I always look them up at dailymed: https://dailymed.nlm.nih.gov/dailymed/

they have a huge list of meds and all their inactive ingredients. Hopefully you’ll be able to find what sets you off.

 

Share this post


Link to post
Share on other sites

Thanks.  Think I am reacting to the difference possibly in strength between the expired and the new prednisone because both are from the same manufacturer.   Am so sensitive.   Feeling so sick trying to slowly add the new prednisone.   Can't stop because I'm steroid dependent and need it to live.  Am so scared of how sick it's making me.

Share this post


Link to post
Share on other sites

@cleo - does your doc know how bad you feel? Maybe he would think you should decrease the dosage if he knew how bad you are on it? It might be too big of an increase from the expired drug to the current prescription and lowering the dose might help?

Share this post


Link to post
Share on other sites

Thanks.  He doesn't know.  Sadly my old doctor retired and my new one isn't the greatest. Too sick to look for another doctor.  Don't know if I'm reacting to the increased strength or another change.   Am last September acting on the new doctor's advice to cut my prednisone ended up having a five weeks crohns  flare of fever and joint pain which he was afraid to prescribe anything for. Will talk to him though.  Am feeling so desperate. 

Share this post


Link to post
Share on other sites

@cleo - I believe that seeing a doctor for this would be important. Whoever wrote the prescription for your current prednisone should be the one to see. If it is the retired doc I would see the one who WILL be prescribing your prednisone. If you cannot get an appointment soon I would call the office and let them know TODAY.  If you are feeling this bad you really need to consult your physician rather that suffer through it. Best wishes!!!!!

Share this post


Link to post
Share on other sites

Thanks.   Am calling his office.  Am so afraid he will tell me that there is nothing he can do.  How do you treat someone that can only take expired medicine.  I never saw this coming.   Always worried about losing my brand because it was the only one I can tolerate. Thanks again for your advice.  Have been feeling so alone in this and scared. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...